Alert archive / Florida / Special Weather Statements in 2011
Special Weather Statement, NWS Melbourne, FL
NWS Melbourne, FL issued this special weather statement at Aug 12, 2011, 4:39 PM EDT for Volusia County, Florida. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 12, 2011, 4:39 PM EDT (20:39 UTC)
- Expired
- Aug 12, 2011, 5:15 PM EDT
- In force
- 36 min
- Issued by
- NWS Melbourne, FL
County Volusia County, FL
The radar
The Jacksonville radar (KJAX), 138 km from the middle of the area, began a volume at 20:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 8.7 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 275 J/kg
- Mixed-layer CIN
- -118 J/kg
- Mixed-layer LCL
- 1295 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- -8 m²/s²
- 0-3 km storm-relative helicity
- 27 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
381
WWUS82 KMLB 122039
SPSMLB
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
439 PM EDT FRI AUG 12 2011
FLZ041-044-141-122115-
COASTAL VOLUSIA COUNTY-INLAND VOLUSIA COUNTY-NORTHERN LAKE COUNTY-
439 PM EDT FRI AUG 12 2011
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
BETWEEN 45 AND 55 MPH OVER NORTHEASTERN LAKE COUNTY...NORTHWESTERN
VOLUSIA COUNTY...
* UNTIL 515 PM EDT.
AT 433 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STORM CAPABLE OF PRODUCING STRONG WIND GUSTS 5 MILES NORTHWEST OF
LAKE GEORGE EXHIBITING SLOW AND VARIABLE MOTION. ADDITIONAL STRONG
STORMS WILL BE POSSIBLE FROM PIERSON TO LAKE WOODRUFF.
THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS OF 45 TO 55 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO
BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL
WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE
STORM PASSES.
LAT...LON 2940 8143 2938 8141 2927 8141 2927 8133
2909 8119 2900 8165 2905 8166 2905 8164
2928 8165 2930 8166 2931 8168 2932 8168
2938 8145
TIME...MOT...LOC 2037Z 317DEG 9KT 2931 8165
$$
WEITLICHWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this special weather statement went out at Aug 12, 3:21 PM EDT, 1 hour 18 minutes earlier.
Area forecast discussion, Aug 12, 3:21 PM EDT, 1 hour 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MELBOURNE FL 321 PM EDT FRI AUG 12 2011 .DISCUSSION... TONIGHT...CONVECTION DEVELOPING ALONG THE EAST COAST SEA BREEZE WILL PROPAGATE INLAND AND AFFECT THE INTERIOR COUNTIES THROUGH EVENING. SAT...AXIS OF WEAK LOW LEVEL RIDGE WILL EXTEND ACROSS THE NORTH BAHAMAS INTO THE SOUTHERN PENINSULA. LOW LEVEL SOUTH WINDS WILL BE LIGHT SO IT MAY TAKE A LITTLE LONGER TO MOISTEN THE POCKET OF DRIER AIR THAT HAS BEEN OVER THE AREA. THE LATEST MOS POPS ARE 20-30 PERCENT BUT THE GFS AND NAM SHOW ABOUT A DEGREE OF COOLING IN THE 700-500MB LAYER...SO WILL STAY CLOSE TO THE PREVIOUS FORECAST OF 30 PERCENT COAST AND 40 PERCENT INLAND. SUN...DEEP LAYER WESTERLY FLOW WILL BECOME BETTER ESTABLISHED AS TROUGH DIGS OVER THE EASTERN PART OF THE COUNTRY. THE LATEST GFS INDICATES THAT THE GRADIENT FLOW WILL NOT BE STRONG ENOUGH TO INHIBIT THE SEA BREEZE. THEREFORE WOULD EXPECT A HIGHER CHANCE FOR STORMS. THE LATEST GFS POPS ARE ONLY 30-35 PERCENT AS THE MODEL HANGS ONTO A SMALL DRY POCKET INITIALLY. THE PREVIOUS FORECAST HAS 40 PERCENT AREAWIDE AND WILL LEAVE THAT FOR NOW...BUT EXPECT THIS TO EVENTUALLY BE BUMPED UP SOME. PREVIOUS DISCUSSION MON-FRI...THE AREA REMAINS FORECAST TO BE UNDER UPPER TROUGHING INTO MID-WEEK BEFORE STRENGTHENING/EASTWARD EXPANDING RIDGE ACROSS THE CENTRAL/WESTERN CONUS PUSHES THE WEAKENING TROUGH FURTHER INTO THE WESTERN ATLANTIC LATE IN THE PERIOD. LATEST MODEL GUIDANCE HAS COME IN WITH LOWER PRECIPITABLE WATER VALUES AND LOWER POPS BUT FOR NOW WILL KEEP INHERITED CHANCE (30 TO 40 PERCENT) EACH AFTERNOON/EARLY EVENING. OFFSHORE STEERING FLOW CONTINUES INTO MID-WEEK THOUGH IS FORECAST TO WEAKEN. THIS WOULD ALLOW FOR A MORE ACTIVE WEST COAST SEA BREEZE THROUGH MID-WEEK WITH STORMS PUSHING BACK TO THE EAST COAST EACH AFTERNOON. SLIGHTLY ABOVE NORMAL TEMPS SHOULD PERSIST...MID 90S INTERIOR AND LOW 90S COAST. && .AVIATION... CONVECTION GRADUALLY INCREASING ALONG THE EAST COAST SEA BREEZE BUT MOVING/PROPAGATING INLAND. THERE IS NOT A LOT OF INLAND PUSH OF THE WEST COAST BOUNDARY...SO THE POSITION OF THE EAST/WEST BOUNDARY COLLISION IS UNCERTAIN. CURRENTLY WE HAVE VICINITY THUNDER FOR ALL OF THE INTERIOR TERMINALS STARTING AT 21Z. THINK THAT MAIN COLLISION ZONE MAY BE WEST OF THE I-4 CORRIDOR. SAME PROBLEM FOR TOMORROW...EAST COAST SEA BREEZE CONVECTION MAY CLIP A FEW COASTAL TERMINALS...THEN EAST/WEST BOUNDARY COLLISION EXPECTED VICINITY OF THE I-4 CORRIDOR. A FEW STRONGER STORMS SHOULD OCCUR. && .MARINE... TONIGHT...A MOSTLY SOUTH FLOW 10 KNOTS OR LESS WITH ISOLATED STORMS EXPECTED IN THE SOUTH WATERS MAINLY ALONG THE GULF STREAM. SAT...LITTLE CHANGE WITH WEAK SURFACE RIDGE AXIS OVER THE NORTH BAHAMAS PROVIDING A RATHER LIGHT PRESSURE GRADIENT. THE HIGHER MOISTURE BAND ACROSS THE SOUTH PENINSULA TODAY WILL NUDGE A LITTLE FARTHER NORTH. THIS SHOULD BRING A SMALL CHANCE FOR SHOWERS/STORMS UP TO NEAR SEBASTIAN INLET. WITH LIGHT WINDS THROUGH THE COLUMN AND HIGH MOISTURE OVER THE SOUTHERN WATERS...THERE IS AN INCREASED RISK FOR WATERSPOUTS. STEERING WILL BE LIGHT BUT A FEW MAINLAND STORMS MAY PUSH TO THE COAST NORTH OF THE CAPE DURING THE AFTERNOON. SUN...LOW LEVEL SOUTHWEST FLOW WILL BECOME A LITTLE BETTER ESTABLISHED AS A LOW PRESSURE TROUGH PUSHES INTO THE SOUTHEAST STATES. WINDS WILL NOT BE A PROBLEM AS SPEEDS SHOULD BE 10 KNOTS OR LESS. THE MAIN CONCERN WILL BE SOME STRONG AFTERNOON STORMS PUSHING ACROSS THE COAST. MON-TUE...CONTINUED OFFSHORE FLOW 10 KNOTS OR LESS WITH AFTERNOON STORMS MOVING ACROSS THE COAST EACH DAY. THE STEERING FLOW MAY BE A LITTLE STRONGER MON SO STORMS MAY BE MOVING QUICKER. && .PRELIMINARY POINT TEMPS/POPS... DAB 77 93 76 93 / 10 30 20 40 MCO 77 96 77 94 / 20 40 10 40 MLB 77 91 76 92 / 10 30 10 40 VRB 75 92 75 91 / 10 30 10 40 LEE 78 95 78 95 / 20 40 10 40 SFB 78 96 78 96 / 20 40 20 40 ORL 78 96 78 95 / 20 40 10 40 FPR 74 90 74 92 / 10 30 10 40 && .MLB WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. && AVIATION/SHORT TERM...LASCODY IMPACT WEATHER UPDATES...WIMMER
Hazardous weather outlook, Aug 12, 11:07 AM EDT, 5 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MELBOURNE FL 1107 AM EDT FRI AUG 12 2011 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-121800- COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE OUT 20 NM- COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET OUT 20 NM- COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM- WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO 60 NM OFFSHORE- WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO 60 NM OFFSHORE- WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE- INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA- SOUTHERN LAKE-NORTHERN BREVARD- 1107 AM EDT FRI AUG 12 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...THIS AFTERNOON AND TONIGHT. .THUNDERSTORM IMPACT... ISOLATED SHOWERS WILL BE POSSIBLE AT THE COAST EARLY IN THE AFTERNOON AS THE SEA BREEZE FORMS AND PUSHES INLAND. AS THE SEA BREEZE CONTINUES TO PUSH WEST OF INTERSTATE 95 AND INTO THE INTERIOR MORE SHOWERS AND ISOLATED THUNDERSTORMS WILL FORM OVER THE INTERIOR. A COLLISION OF THE EAST AND WEST COAST BREEZE BOUNDARIES IS EXPECTED BETWEEN 5 AND 8 PM PRIMARILY FROM INTERSTATE 4 AND WEST. A MID LEVEL DISTURBANCE OVER NORTH FLORIDA MAY ENHANCE THE STORMS THAT FORM AS A RESULT OF THE COLLISION...ESPECIALLY OVER INTERIOR VOLUSIA... LAKE...SEMINOLE AND WESTERN ORANGE COUNTIES. STORM MOTION WILL BE TOWARD THE SOUTH OR SOUTHWEST AT AROUND 10 MPH. A FEW STORMS WILL BE CAPABLE OF PRODUCING STRONG DOWNBURST WINDS UP TO 50 MPH... FREQUENT LIGHTNING STRIKES AND HEAVY RAINFALL. .EXCESSIVE HEAT IMPACT... ABOVE NORMAL TEMPERATURES IN THE MID 90S OVER INTERIOR SECTIONS WILL COMBINE WITH THE HUMIDITY TO PRODUCE HEAT INDICES OF 104 TO 106 FOR SEVERAL HOURS. COMMUNITIES CLOSER TO THE COAST WILL SEE SIMILAR CONDITIONS BUT FOR A SHORTER DURATION. IF YOU WILL BE SPENDING A PROLONGED PERIOD OUTDOORS...DRINK PLENTY OF WATER AND TAKE FREQUENT BREAKS OUT OF THE SUN. .RIP CURRENT IMPACT... WEATHER AND OCEAN CONDITIONS WILL PRODUCE AN ELEVATED THREAT FOR RIP CURRENTS AT THE BEACHES OF EAST CENTRAL FLORIDA. RIP CURRENTS SHOULD BE AT THEIR STRONGEST MID TO LATE AFTERNOON DURING THE LAST 2 TO 3 HOURS OF THE OUTGOING TIDE. ALWAYS SWIM WITHIN SIGHT OF A LIFEGUARD. .MARINE THUNDERSTORM GUST IMPACT... STORMS WILL MAINLY IMPACT INLAND LAKES AND WATERWAYS ASSOCIATED WITH THE SEA BREEZE COLLISION LATE IN THE DAY...ALTHOUGH ONE OR TWO STORMS MAY AFFECT THE INTRACOASTAL WATERS FROM THE CAPE NORTHWARD. A FEW STRONG STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS OF 35 TO 40 KNOTS. STORM MOTION WILL BE TOWARD THE SOUTH OR SOUTHWEST AT 10 TO 15 MPH. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THERE WILL BE A BETTER CHANCE FOR STORMS THIS WEEKEND AS HIGHER MOISTURE RETURNS TO THE AREA. STORMS WILL ALSO HAVE A BETTER CHANCE OF PUSHING OFF THE COAST AND AFFECT BOATERS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. KELLY/UPDATE WIMMER
In the hours before
Special weather statement, Aug 12, 2:18 PM EDT, 2 hours 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
218 PM EDT FRI AUG 12 2011
FLZ041-046-141-147-121900-
COASTAL VOLUSIA COUNTY-INLAND VOLUSIA COUNTY-NORTHERN BREVARD
COUNTY-SEMINOLE-
218 PM EDT FRI AUG 12 2011
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
BETWEEN 45 AND 55 MPH NORTHWESTERN BREVARD COUNTY...EASTERN SEMINOLE
COUNTY...EASTERN VOLUSIA COUNTY...
* UNTIL 300 PM EDT.
AT 213 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SEVERAL STORMS CAPABLE OF PRODUCING STRONG WINDS AND CLOUD TO GROUND
LIGHTNING STRIKES ALONG THE INTERSTATE 95 CORRIDOR FROM DAYTONA TO
SCOTTSMOOR MOVING SOUTH AT 10 MPH.
THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS OF TO 45 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO BLOW
AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL WILL
TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE STORM
PASSES.
LAT...LON 2916 8099 2876 8077 2875 8079 2875 8081
2876 8082 2877 8083 2877 8084 2873 8083
2861 8115 2926 8135
TIME...MOT...LOC 1815Z 352DEG 7KT 2908 8110
67Special weather statement, Aug 12, 3:36 PM EDT, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
336 PM EDT FRI AUG 12 2011
FLZ045-147-122030-
NORTHERN BREVARD COUNTY-ORANGE-
336 PM EDT FRI AUG 12 2011
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
BETWEEN 45 AND 55 MPH AND SMALL HAIL OVER NORTHWESTERN BREVARD
COUNTY...SOUTHEASTERN ORANGE COUNTY...
* UNTIL 430 PM EDT.
AT 330 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STORM CAPABLE OF PRODUCING STRONG WINDS OVER TITUSVILLE...MOVING
NORTH AT AROUND 10 MPH.
THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS OF 45 TO 55 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO
BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL
WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE
STORM PASSES.
OUTFLOW WINDS FROM THIS STORM WILL PROPAGATE TO THE SOUTH AND LIKELY
TRIGGER MORE STORMS IN EASTERN ORANGE COUNTY ALONG THE SAINT JOHNS
RIVER AREA
LAT...LON 2835 8101 2861 8101 2861 8096 2868 8096
2868 8082 2866 8081 2866 8079 2864 8079
2864 8081 2863 8079 2860 8080 2855 8078
2835 8077
TIME...MOT...LOC 1934Z 198DEG 12KT 2860 8085Special weather statement, Aug 12, 4:39 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
439 PM EDT FRI AUG 12 2011
FLZ041-044-141-122115-
COASTAL VOLUSIA COUNTY-INLAND VOLUSIA COUNTY-NORTHERN LAKE COUNTY-
439 PM EDT FRI AUG 12 2011
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
BETWEEN 45 AND 55 MPH OVER NORTHEASTERN LAKE COUNTY...NORTHWESTERN
VOLUSIA COUNTY...
* UNTIL 515 PM EDT.
AT 433 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STORM CAPABLE OF PRODUCING STRONG WIND GUSTS 5 MILES NORTHWEST OF
LAKE GEORGE EXHIBITING SLOW AND VARIABLE MOTION. ADDITIONAL STRONG
STORMS WILL BE POSSIBLE FROM PIERSON TO LAKE WOODRUFF.
THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS OF 45 TO 55 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO
BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL
WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE
STORM PASSES.
LAT...LON 2940 8143 2938 8141 2927 8141 2927 8133
2909 8119 2900 8165 2905 8166 2905 8164
2928 8165 2930 8166 2931 8168 2932 8168
2938 8145
TIME...MOT...LOC 2037Z 317DEG 9KT 2931 8165
WEITLICHThe office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 12, 2:18 PM EDT | Special Weather Statement | MLB | Seminole, Volusia | 42 min |
| Aug 12, 3:36 PM EDT | Special Weather Statement | MLB | Brevard | 54 min |
| Aug 12, 5:37 PM EDT | Special Weather Statement | MLB | Orange | 38 min |
| Aug 12, 7:21 PM EDT | Special Weather Statement | MLB | Sumter | 39 min |
Nearby
Special Weather Statements in Florida, 2011Every special weather statement in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.